Alert archive / Idaho / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 15, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 25, 2002, 4:28 PM MDT for Franklin County, Idaho. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2002, 4:28 PM MDT (22:28 UTC)
- Expired
- Jul 25, 2002, 5:15 PM MDT
- In force
- 47 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Franklin County, ID
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1635 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
250
WUUS55 KSLC 252228
SVRSLC
IDC041-252315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
426 PM MDT THU JUL 25 2002
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FRANKLIN COUNTY IN SOUTHEAST IDAHO
THIS INCLUDES THE CITY OF PRESTON
* UNTIL 515 PM MDT
* AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 12 MILES NORTH OF PRESTON...MOVING NORTHEAST AT
10 MPH.
THE SEVERE THUNDERSTORM WILL ALSO AFFECT THE COMMUNITIES OF
CLIFTON...DAYTON...RIVERDALE AND OXFORD.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SALT LAKE CITY.
LAT...LON 4230 11211 4208 11210 4208 11185 4210 11165
4243 11169 4242 11188What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:30 PM MDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 25, 2:30 PM MDT, 1 hour 58 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 230 PM MDT THU JUL 25 2002 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE AREA THIS EVENING. AN INCREASING WESTERLY FLOW ALOFT WILL HELP DRY OUT THE AREA FOR FRIDAY AND THE WEEKEND. .DISCUSSION...CONVECTION HAVING A HARD TIME GETTING GOING UNDER SUBSIDENCE FROM LAST NIGHTS SHORTWAVES. STILL EXPECT IT TO DEVELOP TO SCATTERED COVERAGE IN THE LATE AFTERNOON/EVENING HOURS. SHORTWAVE MOVING THROUGH EASTERN OREGON WILL ALSO PUSH THE LOBE THAT EXTENDS FORM EASTERN ID INTO CENTRAL NV ACROSS THE NORTHERN/CENTRAL SECTIONS OF THE AREA TONIGHT. 18Z ETA SHOWS QUITE A BIT OF ACTIVITY CONTINUING WITH THIS IMPULSE THROUGHOUT THE NIGHT. SO ALTHOUGH WILL WAIT UNTIL ISSUE TIME TO DECIDE FOR SURE ON EVENING POPS EXPECT TO NOT CHANGE TOO MUCH FOR TONIGHT AND TO REMOVE ANY EVENING REFERENCES FOR THE NORTHERN 2/3 OF THE AREA. EXPECT THE MOUNTAINS TO GENERATE SCATTERED ACTIVITY AGAIN TOMORROW BEFORE DRYING SPREADS IN. A NORTHERN BRANCH SHORTWAVE PUSHES ACROSS MOST OF THE AREA LATE SATURDAY NIGHT/SUNDAY. IT MAY PROVIDE ENOUGH HELP TO TRIGGER SOME LIMITED CONVECTION OVER THE NORTHERN MOUNTAINS. WILL KEEP A SLIGHT CHANCE IN OUR ID/WY BORDER ZONES TO REFLECT THIS. OTHERWISE THE MAIN EFFECT WILL BE A LITTLE ADDITIONAL COOLING FOR SUNDAY INTO MONDAY. THE 12Z PSEUDO AVN DATA FROM THE NAVY NOGAPS LOOKS LIKE THIS WOULD BE A LITTLE SHARPER AND POSSIBLY A BIT SLOWER TROF. BUT LITTLE CONFIDENCE IN THAT TREND GIVEN THAT THE NOGAPS PERFORMANCE HERE HASNT BEEN VERY GOOD. ONCE THAT SHORTWAVE GOES WE STAY IN A DRY NORTHWEST FLOW WITH A HIGH CENTER TO OUR WEST FOR A COUPLE OF DAYS. THE HIGH TENDS TO DRIFT EAST BY MIDWEEK AS ANOTHER SHORTWAVE PUSHES THROUGH THE NORTHERN GULF OF ALASKA. THAT WILL RESULT IN SLOWLY WARMING TEMPERATURES AND BY LATE WEDNESDAY OR THURSDAY COULD BE FAR ENOUGH EAST TO LET SOME MOISTURE START SEEPING BACK IN FROM THE SOUTH. FOR WILL KEEP THURSDAY DRY SINCE ANY ACTIVITY THAT MIGHT DEVELOP SHOULD STILL BE QUITE LIMITED. SLC 3--1 CDC 3--0 SANDERS .SLC...NONE
Nearby
Severe Thunderstorm Warnings in Idaho, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.